Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#287394] of Mark A. Stern

Papers Published

  1. Stern, M; Yi, P, Counting Yang-Mills dyons with index theorems, Physical Review D: Particles, Fields, Gravitation and Cosmology, vol. 62 no. 12 (2000), pp. 1-15, ISSN 0556-2821 [hep-th/0005275], [doi]
    (last updated on 2018/03/22)

    We count the supersymmetric bound states of many distinct BPS monopoles in N=4 Yang-Mills theories and in pure N=2 Yang-Mills theories. The novelty here is that we work in generic Coulombic vacua where more than one adjoint Higgs fields are turned on. The number of purely magnetic bound states is again found to be consistent with the electromagnetic duality of the N=4 SU(n) theory, as expected. We also count dyons of generic electric charges, which correspond to 1/4 BPS dyons in N=4 theories and 1/2 BPS dyons in N =2 theories. Surprisingly, the degeneracy of dyons is typically much larger than would be accounted for by a single supermultiplet of appropriate angular momentum, implying many supermultiplets of the same charge and the same mass. ©2000 The American Physical Society.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320